News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Rheumatology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Rheumatology Answers List

Forum Name: Rheumatology Topics

Question: joint pain....


 btdawgh - Wed Nov 14, 2007 11:34 pm

active 60 year old female. most 40 year olds could not keep up with me since I have two physically handicapped adult children who can't do anything and I mean anything physical...I am it. There is no strong able bodied male here only me. It may sound crazy but right about the time of my last birthday..60..first my left knee started to cause problems when I bent it..it did not hurt unless I got down on it or bent it. Now it seems my entire body is falling apart..I ache all over and my thighs ache and burn. What is this? and how do I make it stop since I don't have back-up to do the physical things here I just can't get "old". I had my thyroid removed a couple of years ago and I am doubtful I am getting enough meds for that. Armour 60 mg.daily and Sythroid 25 MCG. I did feel better on 90 mg Armour and no Sythroid but my dr. insisted on adding Sythroid and reducing the Armour. He said I would have a heart attack if it stayed the way it was when I felt better. Finding a doctor who prescribes on symtoms and not blood tests is a very impossible task.
I do take neurotin for back pain since i had two surgeries. This person living in pain is not me since as my family says or said about me "to get her to sit still we would have to tie her to a chair". I am not over weight at all so it can't be stress from weight on the joints. Can these ortho or arthritis issues just appear after years of not dealing with them?
 Dr. Chan Lowe - Wed Nov 14, 2007 11:58 pm

User avatar Hi Btdawgh,

Unfortunately our bodies wear out over time. It is certainly possible that now your joints are beginning to wear out and cause pain (termed osteoarthritis). It may also be that your body is attacking itself such as with a condition like rheumatoid arthritis.

Having low thyroid makes everything work poorly so I would recommend you have this evaluated. The best measure of proper thyroid levels is the hormone TSH. If your TSH level is normal you are getting enough/not too much thyroid hormone. With my patients I generally use levothyroxine (synthroid) and not armor, simply because of a choice I have made, so I am not familiar enough with Armour to comment on its side effects.

I would recommend you see your primary doctor for a general evaluation to work this up.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here